Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Hey Linkadge! 49er

Posted by Marty on July 8, 2008, at 16:00:26

In reply to Re: Hey Linkadge! Marty, posted by 49er on July 8, 2008, at 7:25:38

> As one who developed a hearing loss from Remeron and cognitive side effects from the rest of my med cocktail, I have a different view.

I'm sorry to hear that 49er. That's terrible. I too am living with some sequels from meds (tried ~30 meds):

1- Permanent Tinnitus (but only when it's calm, no sound around me.. after a couple year not that bad .. I dont notice it often, strangely) .. think it started on Nardil.

2- Unspecified Facial pain that doesn't fit in any Dx .. this began after withdrawing from Clonazepam a couple years ago. Even if I tempered my withdrawal and the dose was only .5mg/day ...

3- Partial POST-SSRI Genital anesthesia and partial anorgasmia, again POST-SSRI. Paxil seems to be the worst offender.

So as you can see I'm well aware of the possible consequences of some meds. But I know it's not everyone that is so much predisposed to those kind of sequel. I keep that in mind when I give others advice because the man who is one of the few which got hit by a car while crossing the street is sure to have a different point of view on the danger/odds of getting hit !


> First of all, what may seem like a rare side effect is based on what is reported and not what actually exists. I read somewhere that only about 10% of actual side effects are ever reported to the FDA.

I know but we got a good enough feeling to know that those meds are SAFE ENOUGH to prescribe it to someone suffering depression/anxiety. It would NOT be safe enough as an headache pill BUT depression is a potentially fatal disease just like cancer ... would you tell a man with cancer to NOT follow chemotherapy because of the associated risk ? ... Without the same meds that f*cked my face, ears and p*nis, I wouldn't be here in 2008. YMMV

> Also, if doctors don't take it seriously when patients report side effects, in my opinion, you can't really trust the reports of how often side effects really occur.

Yes, but again we have a feeling of the occurence and we know it's relatively safe compared to many other class of meds and also in relation to the decree of severity of the disease they treat (depression/anxiety etc).

> Yes, the drug may be working great for Jamal Spelling now but all drugs eventually poop out. Then what?

I have to disagree. Not all drugs poop out at some point. This perception you have could be encouraged your own experience and by going to some forum like Dr-Bob where there's a MUCH higher of "treatment resistant" people. People for who meds work great and long time don't come here often.. why would they ? ... too busy living there life and I'm happy for them.

> Finally, everyone talks about how if you don't stay on your med, your depression will get out of control, etc. But no one talks about the cure being worse than the disease.

I understand how you feel and I know what you know and yes that is true that we don't hear often of the darkside of those meds. BUT for MOST PEOPLE.. the treatment (ADs aren't CURE.. I'm sure you agree with me on this!) isn't worse than the disease. But that's true for many people.. especially the one that comes on this kind of forum.

> Having a hearing loss and cognitive issues on top of an already existing learning disability is devastating. The only reason I don't allow myself to get depressed is I am tapering off all my meds and I know that if I succumbed to it, I would go down a path that would keep me on meds forever. So I don't go there. But it hurts.

I feel you. That's very hard to live the appearance of a disability/sequel/disease coming from a med which was supposed to help our depression, not f*ck our body and our quality of life .... I, for one, feel you on this.


/\/\arty


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Marty thread:836811
URL: http://www.dr-bob.org/babble/20080706/msgs/838853.html